Top
30
Doctor insights on: Took Allegra Fexofenadine

Share
1

1
I took allegra (fexofenadine) which was never opened but was expired is that ok?

I took allegra (fexofenadine) which was never opened but was expired is that ok?

Probably: If stored in cool area, it is likely ok for 2 more years after the expiration date. The US Army did a study on that and found that most drugs were good for a couple more years after the stated expiration date if stored properly. In Allegra's case, the worst would be less effectiveness. However I would caution using antibiotics, biologicals (insulin etc), and epinephrine past the expiration date ...Read more

Dr. Hirenkumar Italia
360 Doctors shared insights

Fexofenadine (Definition)

Fexofenadine is an antihistamine which is used to treat allergies such as hayfever, and hives. It can be taken once or twice a day. It is a second generation antihistamine and does not cause as much drowsiness as other antihistamines such as Diphenhydramine (benaryl) or chlorpheniramine. Always be careful about drowsiness with any antihistamine especially if driving ...Read more


2

2
I took Allegra (fexofenadine) that expired 1/2015 today should I be concerned or what symptoms would require seeking medical help?

I took Allegra (fexofenadine) that expired 1/2015 today should I be concerned or what symptoms would require seeking medical help?

No worries: One should expect no noticeable difference between taking one Allegra (fexofenadine) that expires in 1/2017 and one that expired in 1/2015. If one feels any unusual symptoms, one should not attribute such symptoms to one old Allegra (fexofenadine). ...Read more

4

4
I'm just making sure it's okay if I take DayQuil after I took Allegra (fexofenadine) D?

I'm just making sure it's okay if I take DayQuil after I took Allegra (fexofenadine) D?

Many dayquils: Unfortunately there are several formulations under the DayQuil name. If it contains phenylephrine then it's not so good to mix with the "D" in Allegra-D because it contains pseudoephedrine. Those are both stimulant decongestants and can cause rapid heart beat, elevated blood pressure and nervous side effects. ...Read more

6

6
I have always had allergies and I took allegra (fexofenadine) and it worked for months flawlessly except mental fog, now it won't help with allergies?

I have always had allergies and I took allegra (fexofenadine) and it worked for months flawlessly except mental fog, now it won't help with allergies?

Choices exist: Some antihistamines help some people more than others. Zyrtec, Allegra, or Claritin are available as over the counter Rx. Switching may be helpful. There is available by prescription and OTC nasal steroid spray medications that are helpful. There are other medications such as oral antileukotrienes, nasal antihistamine sprays, & combination antihistamine/nasal steroid sprays available. See MD. ...Read more

7

7
What can I do for severe sinus congestion. I took allegra (fexofenadine) d 12 hr and still can't breath?

What can I do for severe sinus congestion. I took allegra (fexofenadine) d 12 hr and still can't breath?

ENT: Decongestants are the medication used to help clear sinuses. Sometimes simple "old time remedies" such as steam and saline drops often help. If these usual measures are not helpful a visit to an ENT specialist for a complete evaluation of your sinuses may be beneficial. ...Read more

8

8
I live in South Georgia. Pollen everywhere. Took. Allegra (fexofenadine) earlier today and want to take benedryl before sleep so I can get over this quick. Bad idea?

I live in South Georgia. Pollen everywhere. Took. Allegra (fexofenadine) earlier today and want to take benedryl before sleep so I can get over this quick. Bad idea?

No, but: This isn't the way to go, see your doctor for evaluation, you might need Rx medications, and you may want to see an allergist for long term management. Meanwhile, use saline nasal washes and don't exceed recommended dosage for any drug you are on, read the labels carefully, wish you wellness ...Read more

9

9
I'm having an exercise induced asthma attack and don't have my inhaler. I took Allegra (fexofenadine) this morning but would taking another help?

I'm having an exercise induced asthma attack and don't have my inhaler. I took Allegra (fexofenadine) this morning but would taking another help?

Not likely: EIA is a result of muscular spasm of the alveoli of the lungs. An antihistamine, such as Allegra, (fexofenadine) will not relieve this. You need an inhaler to control this. In a pinch, caffeine (coffee, tea, chocolate) may help. ...Read more

10

10
I took allegra (fexofenadine) allergy relief one tablet and ibuprofen together. Is this okay?

I took allegra (fexofenadine) allergy relief one tablet and ibuprofen together. Is this okay?

Yes.: Allegra (fexofenadine) and Ibuprofen together do not normally cause adverse drug reactions. Allegra (fexofenadine) can be taken regularly safely for long periods. I always advise caution against taking Ibuprofen daily for long periods of time. ...Read more

11

11
Cause of pins and needles like itching? I don't have a rash, no allergies. I feel like my body is having anxiety, took Allegra, (fexofenadine) not working.

Cause of pins and needles like itching? I don't have a rash, no allergies. I feel like my body is having anxiety, took Allegra, (fexofenadine) not working.

#2 antihistamine: Are you taking any B vitamins that include niacin? Been out in the woods and touched nettles? If the itching is throughout the body might be a histamine reaction from foods or from skin dryness. Can also try 25-50 mg of Benadryl (diphenhydramine) which may make you sleepy. May also decrease the anxiety. ...Read more

12

12
Bad congestion! Was sick two months ago w cold & seems to be back! Took Allegra (fexofenadine). .. Prednisone. .. Azelastine HCl., fluticasone nothing works! Help!

Bad congestion! Was sick two months ago w cold & seems to be back! Took Allegra (fexofenadine). .. Prednisone. .. Azelastine HCl., fluticasone nothing works! Help!

Go see your doctor!: You are taking way too many medications at the same time of which none of them will address your congestion. Best if you're seen, examined, evaluated and treated properly by a doctor vs. Guessing. This is not the time to self-medicate thinking you're saving time & money. Prednisone is not a normally used for colds, nor allergy meds as first line drugs. Get expert help! You'll save time. ...Read more

13

13
I took allegra (fexofenadine) for allergies a week ago and now have an echo in my ear for 7 days now. Is this serious or an I learn to live with it?

I took allegra (fexofenadine) for allergies a week ago and now have an echo in my ear for 7 days now. Is this serious or an I learn to live with it?

Ear fluid?: A 45 yo female who took Allegra (fexofenadine) for allergies, now with echo in ear. I doubt the echo is related to the Allegra (fexofenadine). However, the echo could be due to fluid in the ear, or an ear infection, or an eardrum perforation. Sometimes allergies can cause the feeling of clogged ears. It would be prudent to be checked out by your PCP or an ENT physician for further evaluation and full ear examination. ...Read more

15

15
Wife had MRI with contrast dye yesterday. Has blotchey rash predominantly on chest, low back, and abdomen. Skin is warm. Face was swollen, has subsided. Took allegra (fexofenadine) yesterday & today. Worry?

Improving: If her symptoms are improving on Allegra (fexofenadine) there should be no permanent harm. It is important that you report this allergic reaction to the radiology department and to your physician so that this contrast agent will not be used on you in the future. In addition see to it that this allergy is listed in your records. ...Read more

16

16
What if I took two allegra (fexofenadine)?

What if I took two allegra (fexofenadine)?

Avoid doing this: Allegra (fexofenadine) is sold in both 60 mg doses taken twice a day, and a 180 mg dose taken once a day. There is not good data on taking twice the dose at one time. Avoid doing it. If your allergy symptoms are not controlled with the fda recommended dosing, see an allergist. There are certain situations when I prescribe other dosing. ...Read more

17

17
I accidentally took 2 Allegra (fexofenadine) 180mg?

I accidentally took 2 Allegra (fexofenadine) 180mg?

No major problem: If this is a plain antihistamine with no decongestant in it, I would expect no serious problem although some minor drowsiness may occur. As, long as you're experiencing no discomfort simply let the medication dissipate. If you have any further concerns, call your physician. ...Read more

18

18
What if I accidentally took 4 allegra (fexofenadine) pills?

What if I accidentally took 4 allegra (fexofenadine) pills?

Probably not much: If they were 30 or 60 mg then probably not much. Not sure about 180 mg. Suggest contacting poison control center in your area. The more important question is why you took four. Not to assume anything but if it were intentional in an attempt to harm yourself then seek someone's help now. ...Read more

19

19
My child took two allegra (fexofenadine) pills instead of one. Should I be concerned?

My child took two allegra (fexofenadine) pills instead of one. Should I be concerned?

Should be okay: Huge doses in animals haven't shown any big problems. With severe urticaria, we use 2 to 3 times the recommended dose in some individuals. ...Read more

20

20
I accidently took two allegra (fexofenadine) today, one this am, one just now. Should I be worried?

Be happy: You did not mention what strength of Allegra (fexofenadine) you took, but I assume you are worried because you took 2 tablets of 180mg each. We use this dose quite often for patients with severe rashes or hives. Also, during the clinical studies prior to the release of allegra, (fexofenadine) doses of up to 540mg were used without ill effects. ...Read more

21

21
I took an Allegra (fexofenadine) 24 hr this after noon at 400 and forgot and took another at 900 will I be ok?

Medication overdoses: Normally just taking one extra Allegra (fexofenadine) too soon is not going to cause problems. However if you get any severe headache, palpitations, or dizziness call your doctor right away. If you have any chronic heart or blood pressure issues you might want to check your blood pressure today if possible. If it's too high call your doctor. ...Read more

22

22
I took an Allegra (fexofenadine) pill but didn't know it was expired till after. I'm wondering if that could cause me any side effects?

Expired allegra (fexofenadine): In general never take expired medication, some have serious effects. That being said how expired was it, a few weeks (less likely to have negative effects) versus a year (more likely)? Drugs lose potency expired. Did you take one or many? Are you thinking of hurting your self? If so please call 911 and/ or call 1800 273-8255

If only 1-3 months don't worry

Poison control 1 800 222 1222 ...Read more

23

23
I typically take an allegra (fexofenadine) 180 in the am and an alavert 10mg at night. Today I accidentally took 1 allegra (fexofenadine) 180 @7am and another at 10pm. Will I be ok?

Yes: Allegra (fexofenadine) is a very safe new generation antihistamine that does not cross the blood-brain barrier, so even more than the recommended dose will not lead to drowsiness or impaired reaction time. However, higher than normal doses of alavert (loratadine) could potentially lead to mild drowsiness. ...Read more

25

25
Hello I took two Allegra (fexofenadine) tablets for my allergies that I was given, its the dosage an ok amount?

Fine, but: Don't over-do it, you didn't mention which concentration of allegra (fexofenadine) you received, at any rate stick to recommended/prescribed dosage, good luck ...Read more

26

26
I took an Allegra (fexofenadine) pill of 180mg at 4pm, now is 4am and I think I have fever. Can I take ibuprofen800?

Yes if prescribed 2u: Allegra is a brand of generic fexofenadine for which the maximum dose is 180mg daily. Fexofenadine is a 2nd generation antihistamine used to treat allergies. Generic ibuprofen is a non-steroidal anti-inflammatory (NSAID) used to treat pain & fever. It is available over-the-counter in 200mg strength. 400mg, 600mg & 800mg are prescription only. Be careful of causing stomach ulcers w/prolonged use. ...Read more

28

28
Between Mon & Tues I took 3 Allegra (fexofenadine) pills for a cold. Today Wed, I'm feeling weird in my head. I also am on Minocycline. Should I be concerned?

No: Good that you ask when on multiple medications. Although what do you mean by "weired"? What kind of allegra, (fexofenadine) and what dosage? We don't know and also how much minocycline you're on and for how long? We don't know, but either of them can cause drowsiness as a side effect, although they don't interact. If you really don't feel yourself and the symptoms are worrisome, see your doctor, ...Read more

Dr. Michael Finkelstein
382 Doctors shared insights

Allegra (Definition)

Allegra is a non-sedating antihistamine which is a kind of antihistamine type drug (common ...Read more


Find us on Facebook